Recent Topics
Most Active

XP: anyone get rash or itching from b12, b complex ?

on 5/22/10 10:45 pm - WILLIAMSTOWN , NJ
DS on 01/11/10 with
 I have been battling a very itchy, sometimes raised rash.  It started on the back on my shoulder and has now gone to my arms, and my chest, neck and tummy. occasionally on my legs.  I stopped the B complex a few weeks ago. The rash didn't go away, but didn't really get worse.  I restarted the b complex last Monday and it is really bad.  I stopped it again on Thursday.  I am itching and scratching like a maniac.  Also, at 3 months my b12 level was 1700. Wonder if it is too much b12 too?

No more B complex or 12 for me for awhile I think. 

Have also thought it was from ketones. I am in ketosis all the time. Ketones leaking out my skin and then if I sweat a little it will itch?????

Any suggestions very very welcome


Donna      HW 242   SW 227  CW 117 

on 5/22/10 11:28 pm - VA
Your B-12 is great. Keep doing what you're doing. Could be niacin flush. You could cut the B-complex if your labs for the B's are really good and you're getting what you need from your multies. You really have to watch your labs though. You don't want to go low on B's.


5'1" -- HW 195/SW 187/GW 115 July 08/CW 121 Dec 2012

Starting BMI between 35 and 40ish? 
Join us on the
Lightweights Board!
DS on Aug 9, 2007 with Dr. Hazem Elariny

(deactivated member)
on 5/22/10 11:41 pm - Bayonne, NJ
Revision on 12/21/09 with
I, too, think it's niacin flush. I get a slight case of it every morning after I take my b complex. If I take a full niacin tablet, I can't tolerate it at all it gets so bad.
on 5/23/10 12:19 am, edited 5/23/10 12:21 am - WILLIAMSTOWN , NJ
DS on 01/11/10 with

here are pictures of just my arms today. �i hope you can see them, if not you can go to my profie and find rash pics.

Donna      HW 242   SW 227  CW 117 

on 5/23/10 1:45 am
DS on 09/08/09 with
I was nervous about taking many of the things I take daily and in such large doses because all my life I've had allergic reactions, some resolved and culprit was identified and some never.

I take 1 B-complex every other day and on the odd days, take the sublingual B12. I might occasionally get a little flush feeling, but it's not rashy and itchy. Now with that said, my Mom DOES in fact break out in a full rash from Niacin. Sooooo...

I looked at your pics and its A-typical irritation rash, almost looks like a "heat rash." You know, like something external is causing it, rather than something ingested. It doesn't appear to be heading into welt territory.  I don't think supplement is causing the problems  if you quit taking your B-Complex 3 whole weeks ago and it didn't change the rash.

5'1 HW 298 CW 118

"Making America skinny, one slap atta time!" -Slap Chop Dude

on 5/23/10 2:47 am - Haslet, TX
Not f rom my B12  But get severe rash from B complex, on me it is the niacin  mostley and others in the complex,,

So no I don't take complex
Sarah B.
on 5/23/10 8:45 am - Plymouth Meeting, PA
DS on 11/04/09 with
I was fine with the B complex for several months and then suddenly I got a major niacin flush at work one night. That was the last time I took the B complex. lol
Century Club: 3.14.10 ~ ONEderland 4.28.10 ~ Normal BMI & 150 Pounds Lost: 7.25.10

(HW 317 / SW 301 / GW 169 / CW 144 & LOVING my DS! / 5' 9")
on 5/23/10 10:53 am
DS on 10/26/09 with
 I have the same problem with the B complex.  My arms get itchy then red.  It only last about a half hour.  I find that if there is food in the tummy it does not happen as much.  This didn't start until 3 months after taking it.  I spoke to a Dr. friend and he said the niacin flush is usually your face and it is with higher doses.  Like 500 mg.  The niacin in the B complex is only 75 mg.  
on 5/24/10 8:27 am - WILLIAMSTOWN , NJ
DS on 01/11/10 with
 I still think it is the niacin. Everyday the itching is getting a weeee bit better. no new patches or outbreaks just the old ones still lingering.

Thanks everyone for your replies

Donna      HW 242   SW 227  CW 117